Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Anyone had Lexapro withdrawal before?

ButterflyPainBButterflyPain Posts: 290
edited 06/11/2012 - 8:29 AM in Depression and Coping
I have been on Lexapro since June 2008 for Anxiety and Depression. Due to stressful situation, and chronic pain (cervical disc problems, headaches). I was put on 10 mg. In Sept. I was put on Cymbalta 30mg as well. Before lexapro from March to June I was on a low dose of Prozac.

Anyhow my doctor had me do 5mg for a month and two weeks ago he said just to stop it, and upped my cymbalta to 60 mg. This past week or so I've been experiencing bad tension headaches, more stiffness and tension in my neck and upper back. I feel a little anxiety so I take a klonopin .25mg.

However now I am getting headaches, and itchy scalp with nerves feelings and previously when I had a headache Tylenol 3 worked good, now it doesn't work good long enough. So three days ago I tried another medicine Midrin that is for tension/migraine headaches that you can take four caps a day. It seemed to help, not as good as Tylenol three but I can take it every four hours so that is the benefit.

Emotionally I feel great when my headache is gone or tolerable, but when I can't shake it it can be upsetting. So my emotions so far haven't suffered much, but I'm afraid they might.

I see my neuro this wed, see if he can give me trigger points or something, if not I'll have to get a hold of my psych doc and see what he thinks.

These headache symptoms are the reason I went on this medication aside from being severely depressed and anxiety.

Is this normal to have headaches for awhile?

Any thoughts?


  • Talk to the doctor that prescribed the medication to you as soon as possible. Some people are more sensitive than others with dosage changes and need more of a taper to lessen side effects. You could be feeling effects of stopping the lexapro or increasing the cymbalta or possibly both. Your doctor should be able to help you. You could also call a pharmacist. Sometimes they know more about side effects than the doctors. In the meantime, try not to panic. Lots of side effects go away once your body adjusts to the medication.

    Good luck, I hope you are feeling better soon.

    Standards agreement and posting rules
    Please note that Spine-Health reserves the right to edit any messages posted or submitted or e-mailed to the Company and use them for content on the website or in other company materials. No e-mail solicitation or advertising of other companies, products, services, or web sites is permitted in the Spine-Health.com forums.

    Edited by moderator paulgla

  • with Lexapro withdrawal, but something similar. I did have headaches and increased joint pain and stiffness. From what I've heard, these are some common effects when weaning from meds.
  • Hi BP-Jen,

    I don't know anything about this withdrawal, but I just wanted to wish you GOOD LUCK!! I also wanted to ask you if you have ever discussed topomax with your drs for the headaches and nerve pain? I don't know if they would rec. it in your case, but it might be worth asking about. I hope that you are feeling better SOON!! - thinking of you-

    glo :)
Sign In or Register to comment.